Texas, 2003

Hail in Texas, May 10, 2003

May 10, 2003 · NWS FWD · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the first event at May 10, 1:25 PM CST, 1 hour 11 minutes earlier.

Area forecast discussion, May 10, 1:25 PM CST, 1 hour 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
225 PM CDT SAT MAY 10 2003

18Z SOUNDING STILL HAS AIRMASS QUITE CAPPED ACROSS NORTH
TEXAS...ALTHOUGH ELEVATED THUNDERSTORMS HAVE DEVELOPED.  CAP WEAKENS
TO THE NORTH WITH A TORNADIC SUPERCELL CURRENTLY ABOUT 60-70 MILES
NORTH OF THE RED RIVER IN SOUTHERN OKLAHOMA.  LINE OF ELEVATED
THUNDERSTORMS ACROSS NORTHWEST COUNTIES SHOULD CONTINUE TO DEVELOP
AND INTENSIFY.  SOME OF THESE STORMS MAY PRODUCE LARGE HAIL
...EVEN THOUGH THEY ARE ELEVATED.  CAP WILL BE HARD TO BREAK BUT MAY
OCCUR BETWEEN 21-23Z AT MAX HEATING.  WINDS HAVE REMAINED BACKED TO
THE SOUTH SOUTHEAST ACROSS THE DFW AREA BUT HAVE VEERED TO SOUTH
SOUTHWEST ALONG THE RED RIVER.  IF LOW LEVEL WINDS BACK LATER THIS
AFTERNOON AND THE CAP IS BROKEN...TORNADO POTENTIAL WILL INCREASE
SIGNIFICANTLY...ESPECIALLY NORTH OF A DECATUR...DENTON...MCKINNEY...
GREENVILLE...SULPHUR SPRINGS LINE.  DRY LINE FROM EAST OF WICHITA
FALLS TO GRAHAM...TO EAST OF SAN ANGELO SHOULD CONTINUE MOVING
EASTWARD AS STRONG SHORTWAVE TO THE NORTH MOVES RAPIDLY EASTWARD.
DRY LINE WILL MOVE TO NEAR INTERSTATE 35 BETWEEN 00-03Z...AND OUT OF
SOUTHEAST COUNTIES 06-09Z.  TOMORROW WILL BRING COOLER...DRIER
...AND SMOKELESS AIR INTO THE AREA WITH WINDS NORTH TO NORTHEAST
MOST OF THE DAY.  GRADUAL WARMING TREND BEGINNING MONDAY AFTERNOON.
LOOKS LIKE POSSIBLE NORTHWEST FLOW EVENT SETTING UP TUESDAY AND
WEDNESDAY AND AGAIN FRIDAY AND SATURDAY.  HUMID CONDITIONS WILL
GRADUALLY RETURN TO THE AREA BY MID WEEK..WITH THE POSSIBILITY OF
THE SMOKE AND HAZE ALSO RETURNING TO THE REGION.

FCSTID =   59
DFW   63  81  57  81 /  40   0   0   0
ACT   64  84  58  84 /  40   0   0   0
PRX   62  80  53  79 /  40   0   0   0
DTO   59  80  55  81 /  40   0   0   0
TKI   61  80  54  80 /  40   0   0   0
DAL   62  81  55  81 /  40   0   0   0
TRL   63  82  55  81 /  40   0   0   0
CRS   65  84  56  82 /  40   0   0   0
TPL   65  85  59  85 /  40   0   0   0

.FWD...WIND ADVISORY FOR THIS AFTERNOON FOR ZONES
TXZ091>095...TXZ100>107...TXZ115>123...TXZ129>135...TXZ141>148...TXZ1
56>162...TXZ174>175.
Hazardous weather outlook, May 10, 2:35 PM CST, 1 minute before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-111200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
335 PM CDT SAT MAY 10 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS EVENING
NORTHEAST OF A SHERMAN...TERRELL...TYLER LINE.  THERE IS A SLIGHT
RISK OF SEVERE THUNDERSTORMS ACROSS THE REMAINDER OF NORTH TEXAS.

ALTHOUGH THUNDERSTORMS HAVE HAD A DIFFICULT TIME DEVELOPING DUE TO A
STRONG MID-LEVEL CAPPING INVERSION...A FEW MAY STILL FORM AND
RAPIDLY BECOME SEVERE WITH HAIL TO THE SIZE OF GOLFBALLS AND STRONG
DOWNBURST WINDS TO 60 MPH.  VERTICAL WIND PROFILES ALSO SUGGEST THE
POTENTIAL FOR SUPERCELLS AND ISOLATED TORNADOES...PARTICULARLY IN
THE MODERATE RISK AREA.

.DAYS TWO THROUGH SEVEN...

THUNDERSTORMS WILL BE POSSIBLE MONDAY THROUGH WEDNESDAY AND AGAIN
NEXT SATURDAY.

.SPOTTER CALL TO ACTION STATEMENT...
SPOTTERS WEST OF INTERSTATE 35 MAY NEED TO BE ACTIVATED BY 200 PM...
AND NORTH OF INTERSTATE BY 300 PM.

ROBBINS

The radar

The Dallas/Ft Worth radar (KFWS), 120 km away, was scanning. The volume nearest the first event began at 20:38 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Cooke

When
May 10, 2:36 PM CST
Where
Cooke County, Muenster
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
33.650, -97.383

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2003Every state in 2003This day in weather historyWarnings in Texas, May 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5355880.